Alert archive / Florida / Gale Warnings in 2009
Gale Warning 3, NWS Miami, FL
NWS Miami, FL issued this gale warning at Dec 18, 2009, 9:32 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 9:32 AM EST (14:32 UTC)
- Expired
- Dec 18, 2009, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
204 WHUS72 KMFL 181432 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 932 AM EST FRI DEC 18 2009 AMZ650-651-670-671-190300- /O.NEW.KMFL.GL.W.0003.091218T1432Z-091219T0300Z/ /O.EXT.KMFL.SW.Y.0006.000000T0000Z-091219T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 932 AM EST FRI DEC 18 2009 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY. WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH WINDS REACHING 25 TO 30 KNOTS ACROSS THE LOCAL ATLANTIC WATERS. FREQUENT GUSTS TO GALE FORCE ARE LIKELY EVEN OUTSIDE THUNDERSTORMS. WINDS WILL ONLY SLIGHTLY WEAKEN THIS EVENING...AND A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-190300- /O.CON.KMFL.SW.Y.0006.000000T0000Z-091219T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 932 AM EST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH WINDS BY THIS AFTERNOON REACHING 20 TO 25 KNOTS ACROSS BISCAYNE BAY AND THE LOCAL GULF WATERS AS WELL AS LAKE OKEECHOBEE. FREQUENT HIGHER GUSTS OF 30 TO 35 KNOTS ARE POSSIBLE EVEN OUTSIDE OF THUNDERSTORMS. THEREFORE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE GULF WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
2 follow-up statements
468 WHUS72 KMFL 182022 AAA MWWMFL URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 322 PM EST FRI DEC 18 2009 AMZ650-651-670-671-190300- /O.CON.KMFL.GL.W.0003.000000T0000Z-091219T0300Z/ /O.EXT.KMFL.SW.Y.0006.000000T0000Z-091219T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 322 PM EST FRI DEC 18 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS REACHING 25 TO 30 KNOTS WILL CONTINUE ACROSS THE LOCAL ATLANTIC WATERS INTO THIS EVENING. FREQUENT GUSTS TO GALE FORCE ARE LIKELY EVEN OUTSIDE THUNDERSTORMS. WINDS WILL ONLY SLIGHTLY WEAKEN THIS EVENING...AND A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ610-630-GMZ656-657-676-190300- /O.CON.KMFL.SW.Y.0006.000000T0000Z-091219T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 322 PM EST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. SUSTAINED WINDS OF 20 TO 25 KNOTS WILL CONTINUE ACROSS BISCAYNE BAY AND THE LOCAL GULF WATERS AS WELL AS LAKE OKEECHOBEE. FREQUENT HIGHER GUSTS OF 30 TO 35 KNOTS ARE POSSIBLE EVEN OUTSIDE OF THUNDERSTORMS. THEREFORE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE GULF WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ STRASSBERG
287 WHUS72 KMFL 190310 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1010 PM EST FRI DEC 18 2009 AMZ650-651-670-671-191200- /O.EXP.KMFL.GL.W.0003.000000T0000Z-091219T0300Z/ /O.EXT.KMFL.SW.Y.0006.000000T0000Z-091219T1500Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1010 PM EST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 AM EST SATURDAY. LATEST MARINES OBSERVATIONS INDICATED WINDS IN THE RANGE OF 25 TO 30 KNOTS WITH ONLY OCCASIONAL HIGHER GUSTS. WINDS ARE EXPECTED TO CONTINUE TO DECREASE AS SHOWERS AND STORMS MOVE AWAY FROM THE LOCAL WATERS. THEREFORE THE GALE WARNING THAT WAS IN EFFECT FOR THE ATLANTIC WATERS HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FROM THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ AMZ610-630-GMZ656-657-676-191200- /O.EXT.KMFL.SW.Y.0006.000000T0000Z-091219T1500Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1010 PM EST FRI DEC 18 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 AM EST SATURDAY... SUSTAINED WINDS OF 20 TO 25 KNOTS WILL CONTINUE ACROSS BISCAYNE BAY AND THE LOCAL GULF WATERS AS WELL AS LAKE OKEECHOBEE. THEREFORE...A SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE GULF WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Dec 18, 5:58 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 18, 5:58 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
558 AM EST FRI DEC 18 2009
.AVIATION...S FLA IN VRY MOIST UNSTABLE AIR AND AMPLE SHRA/WDLY
SCT TSRA (ATTM) MAINLY OVER GULF WATERS MOVG N NE ONTO THE SW FLA
COAST. ACTIVITY WL SPREAD/DVLP OVER THE AREA WITH INTMT MVFR CIG/VSBY.
WNDS ACRS ALL TERMINALS SE 10-12 KTS WITH GUSTS 20+ E COAST BCMG S
15 TO 20 KTS GUSTS 25+ KTS AFT 16Z. BY 00Z WNDS SW E COAST AND
WNW KAPF.
&&
.PREV DISCUSSION... /ISSUED 540 AM EST FRI DEC 18 2009/
UPDATE...
A FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF BROWARD AND PALM
BEACH COUNTIES THAT RECEIVED VERY HEAVY RAINFALL YESTERDAY AND LAST
NIGHT. RECENT REPORTS WERE RECEIVED FOR ROAD CLOSURES THAT
CONTINUE...WHICH PROMPTED THE ISSUANCE OF THE FLOOD WARNING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC
WATERS INCLUDING BISCAYNE BAY...THE LOCAL GULF WATERS AND LAKE
OKEECHOBEE.
60
PREV DISCUSSION... /ISSUED 443 AM EST FRI DEC 18 2009/
DISCUSSION...
A LOW PRESSURE SYSTEM IS RAPIDLY DEVELOPING IN THE NORTHERN GULF
OF MEXICO JUST SOUTH OF LOUISIANA...WITH A WARM FRONT EXTENDING
EASTWARD INTO NORTHERN FLORIDA. A DEEP MID TO UPPER LEVEL LOW IS
DIGGING IN BEHIND IT. THE SURFACE LOW IS FORECAST TO DEEPEN THIS
MORNING WITH THE CENTER FORECAST TO PASS ACROSS NORTHERN FLORIDA
TODAY AND EXIT THE SOUTHEAST GEORGIA COAST TONIGHT WITH SOUTH
FLORIDA BEING IN THE WARM SECTOR. AS THE SYSTEM PASSES ACROSS
SOUTH FLORIDA TODAY...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS
ARE EXPECTED THIS MORNING AND INTO THIS AFTERNOON...WITH PERIODS
OF HEAVY RAIN POSSIBLE WITH ADDITIONAL FLOODING POSSIBLE IN
ISOLATED AREAS. IN ADDITION...THE LOCAL HELICITY AND THE LOW LEVEL
WIND SHEAR COULD BE FAVORABLE AND WILL LEAD TO AN ISOLATED CHANCE
OF SEVERE WEATHER...WITH WIND GUSTS POSSIBLY BEING ENOUGH TO CAUSE
ISOLATED DAMAGE AND THE POSSIBILITY OF STORMS WITH ROTATION
SUPPORTING THE POSSIBILITY OF A TORNADO OR WATERSPOUTS. THE
CONDITIONS FOR SEVERE WEATHER ARE PROBABLY MOST LIKELY IN THE
MORNING AND EARLY AFTERNOON WITH THE SHEAR PROFILE NOT SUPPORTIVE
LATER IN THE AFTERNOON OR EVENING. THE STORM PREDICTION CENTER
JUST ISSUED A STATEMENT SAYING THAT A TORNADO WATCH BEING ISSUED
IS UNLIKELY AS ENVIRONMENTAL CONDITIONS AND DYNAMICS DO NOT FULLY
SUPPORT SEVERE WEATHER POTENTIAL. AFTER OOZ SATURDAY AS THE LOW
STARTS TO EXIT NORTH FLORIDA...RAPID CLEARING ACROSS SOUTH FLORIDA
IS EXPECTED.
THE CURRENT FLOOD ADVISORIES/WARNINGS THAT WERE ISSUED EARLIER WILL BE
ALLOWED TO EXPIRE AS THE THE HEAVY SHOWERS HAVE MOVED JUST OFF
SHORE. IF WARRANTED...ADDITIONAL FLOOD ADVISORIES MAY BE ISSUED.
AFTER THE FRONT PASSES THROUGH TONIGHT...TEMPERATURES WILL BEGIN TO
DROP THROUGH THE WEEKEND...WITH THE LOWS ON MONDAY MORNING POSSIBLY
REACHING NEAR THE UPPER 30S IN THE NORTHWEST INTERIOR IN NORTHWEST
GLADES COUNTY...WITH WIND CHILLS POSSIBLE REACHING THE MID 30S.
THE TEMPERATURES ACROSS THE METRO AREAS COULD BE NEAR THE UPPER
40S. NEED TO STRESS SOME UNCERTAINTY IN THE FORECAST...THERE WILL BE MORE
FORECAST CONFIDENCE IN THE TEMPERATURE FORECAST AS WE CLOSER TO
THAT PERIOD.
MARINE...
IN ADDITION TO THE ATLANTIC WATERS...THE SMALL CRAFT ADVISORY HAS BEEN
EXTENDED TO THE LOCAL GULF WATERS AS THE WINDS ARE EXPECTED TO BE
AROUND 22 KNOTS LATER THIS MORNING AND THIS AFTERNOON. A GALE
WARNING WILL LIKELY BE ISSUED FOR THE GULF STREAM WATERS...MAINLY
FOR FREQUENT GUST EXCEEDING 35 KNOTS EXPECTED THIS AFTERNOON AND
EVENING.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 60 71 49 / 90 40 10 10
FORT LAUDERDALE 80 60 75 53 / 90 40 10 10
MIAMI 81 64 75 54 / 90 40 10 10
NAPLES 76 63 70 53 / 90 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR AMZ610-AMZ630.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Dec 18, 8:42 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 842 AM EST FRI DEC 18 2009 FLZ063-066>075-168-172>174-191100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 842 AM EST FRI DEC 18 2009 ...TORNADO WATCH IN EFFECT UNTIL 1 PM REGION WIDE... ...FLOODING CONTINUES ACROSS PARTS OF EAST COAST METRO AREAS... ...HAZARDOUS MARINE CONDITIONS LIKELY THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TORNADOES: THERE IS A CONCERN FOR A FEW WATERSPOUTS OR TORNADOES TODAY ACROSS ALL OF SOUTH FLORIDA. A TORNADO WATCH IS IN EFFECT REGION WIDE THROUGH EARLY AFTERNOON. WIND: A FEW THUNDERSTORMS, WITH WIND GUSTS UP TO 70 MPH WILL OCCUR ACROSS THE ATLANTIC WATERS AND MAINLAND SOUTH FLORIDA TODAY. THIS THREAT WILL GRADUALLY END FROM WEST TO EAST DURING THE AFTERNOON HOURS. FLOODING: LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY WITH THE THUNDERSTORM ACTIVITY. FOR THE WESTERN TWO THIRDS OF SOUTH FLORIDA, WHERE RAINFALL WAS LIGHTER THURSDAY, ANY FLOODING WILL BE LOCALIZED. IN THE METRO AND COASTAL AREAS OF EAST FLORIDA, ANY RAINFALL ADDED TO THE EXTREMELY SATURATED SOILS AND AREAS OF STANDING WATER WILL LEAD TO ADDITIONAL FLOODING, POSSIBLY INUNDATING ROADWAYS AND LOW LYING AREAS. THIS WILL ESPECIALLY BE LIKELY GENERALLY EAST OF INTERSTATE 95 IN THE EAST COAST METRO AREAS. THUNDERSTORMS: STRONG SOUTHERLY WIND FLOW WILL BRING DEEP TROPICAL MOISTURE OVER SOUTH FLORIDA AHEAD OF A STRONG COLD FRONT THAT WILL INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. A FEW STRONG TO SEVERE STORMS AFFECTING PORTIONS OF SOUTHERN FLORIDA WILL BE POSSIBLE. WAVES: SEAS WILL BUILD TO 7 TO 9 FEET IN THE GULF STREAM TODAY AND 8 TO 10 FEET TONIGHT. WIND GUSTS TO GALE FORCE EVEN OUTSIDE OF THUNDERSTORMS WILL BE POSSIBLE, LEADING TO ROUGH MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL CONTINUE UP TO 7 FEET IN THE GULF STREAM ON SATURDAY AS STRONG WINDS OF 20 TO 25 KNOTS CONTINUE. A COLDER AIRMASS WILL FILTER INTO SOUTH FLORIDA BEHIND THE COLD FRONT. LOW TEMPERATURES MAY DROP INTO THE UPPER 30S TO AROUND 40 DEGREES ACROSS PARTS OF THE LAKE OKEECHOBEE REGION MONDAY AND TUESDAY MORNINGS WITH WIND CHILLS IN THE MID 30S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR ADDITIONAL FLOODING TO THE NATIONAL WEATHER SERVICE IN MIAMI. REPORTS OF ADDITIONAL RAINFALL AMOUNTS OF 3 INCHES OR MORE ALONG WITH STORM TOTAL AMOUNTS OF 5 INCHES OR MORE ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Special weather statement, Dec 18, 8:47 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
847 AM EST FRI DEC 18 2009
FLZ069-070-181415-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
847 AM EST FRI DEC 18 2009
...STRONG STORM APPROACHING THE NAPLES AREA...
AT 846 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR NAPLES...MOVING NORTHEAST AT 20 MPH. WIND GUSTS IN
EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT...
NAPLES...
EAST NAPLES...
PELICAN BAY...
NORTH NAPLES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2633 8177 2632 8170 2612 8162 2601 8177
2606 8180 2608 8180 2609 8182 2612 8181
2616 8183 2621 8182 2622 8183 2624 8183
TIME...MOT...LOC 1347Z 214DEG 16KT 2613 8181
PSSpecial weather statement, Dec 18, 9:06 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST FRI DEC 18 2009
FLZ063-066-181430-
HENDRY FL-GLADES FL-
906 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL HENDRY COUNTY...
AT 902 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DEVILS GARDEN...MOVING NORTH
AT 30 MPH.
THIS STORM WILL AFFECT...
DEVILS GARDEN...
MONTURA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2688 8109 2686 8108 2685 8109 2684 8107
2683 8106 2682 8097 2647 8113 2653 8130
2691 8120
TIME...MOT...LOC 1404Z 198DEG 24KT 2658 8119
ERASpecial weather statement, Dec 18, 9:15 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EST FRI DEC 18 2009
FLZ072-074-172-173-181445-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
915 AM EST FRI DEC 18 2009
...STRONG SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHEAST
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...
AT 915 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING NORTHWARD AT 30 MPH.
THIS STORM WILL AFFECT...
PEMBROKE PARK...
HOLLYWOOD...
INTERSECTION I-595 AND I-95...
FORT LAUDERDALE...
LAUDERDALE LAKES...
OAKLAND PARK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2618 8010 2606 8010 2592 8012 2593 8030
2626 8028 2626 8008
TIME...MOT...LOC 1414Z 188DEG 27KT 2600 8019
70/DDSpecial weather statement, Dec 18, 9:18 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EST FRI DEC 18 2009
FLZ073-173-174-181445-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
918 AM EST FRI DEC 18 2009
...STRONG SHOWERS AND THUNDERSTORMS MOVING ACROSS FAR SOUTH
MIAMI-DADE COUNTY...
AT 918 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ROYAL PALM RANGER
STATION...MOVING NORTHWARD AT 25 MPH.
THIS STORM WILL AFFECT...
FLORIDA CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2530 8037 2529 8039 2527 8039 2526 8041
2524 8042 2523 8048 2521 8049 2522 8057
2523 8056 2524 8056 2522 8059 2551 8054
2549 8033
TIME...MOT...LOC 1417Z 189DEG 21KT 2530 8047
70/DDSpecial weather statement, Dec 18, 9:28 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
928 AM EST FRI DEC 18 2009
FLZ069-070-181515-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
928 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORM MOVING ACROSS CAPE ROMANO AND TOWARD ADJACENT
INLAND AREAS...
AT 926 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAPE ROMANO...MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL AFFECT...
CAPE ROMANO...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
ROYAL PALM HAMMOCK...
SOUTH BLOCKS GOLDEN GATE...
FAKAHATCHEE STRAND STATE PRESERVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. ALSO SOME LIGHTNING WHICH IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2598 8172 2598 8174 2622 8155 2597 8131
2588 8148 2589 8148 2585 8151 2587 8152
2591 8161 2589 8163 2592 8165 2590 8169
2588 8166 2584 8168 2589 8172 2591 8171
2592 8174 2597 8175
TIME...MOT...LOC 1428Z 227DEG 28KT 2586 8170
PSSpecial weather statement, Dec 18, 9:31 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EST FRI DEC 18 2009
FLZ063-066-070-181500-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
931 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORMS MOVING ACROSS HENDRY COUNTY...
AT 926 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF FELDA...MOVING NORTHEAST AT 25
MPH. THERE IS ALSO ANOTHER CLUSTER LOCATED ACROSS MONTURA...MOVING
NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT...
DEVILS GARDEN...
LA BELLE...
MONTURA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2677 8093 2651 8108 2651 8147 2652 8151
2682 8145
TIME...MOT...LOC 1429Z 201DEG 23KT 2664 8141
ERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:13 PM EST | Flash Flood Warning | MFL | Broward | 2 hr |
| Dec 17, 7:32 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 3 hr |
| Dec 17, 7:40 PM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 110 min |
| Dec 17, 8:25 PM EST | Special Marine Warning | MFL | 35 min | |
| Dec 17, 9:05 PM EST | Special Marine Warning | MFL | 55 min | |
| Dec 17, 9:19 PM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 116 min |
| Dec 17, 10:16 PM EST | Special Marine Warning | MFL | 59 min | |
| Dec 17, 10:26 PM EST | Flash Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 17, 10:35 PM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Dec 17, 11:16 PM EST | Areal Flood Warning | MFL | Broward, Miami-Dade | 6 hr |
| Dec 18, 1:47 AM EST | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 5:13 AM EST | Areal Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 7:16 AM EST | Special Marine Warning | MFL | 59 min | |
| Dec 18, 7:17 AM EST | Special Marine Warning | MFL | 58 min | |
| Dec 18, 8:01 AM EST | Areal Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Dec 18, 8:29 AM EST | Special Marine Warning | MFL | 61 min | |
| Dec 18, 8:40 AM EST | Special Marine Warning | MFL | 23 min | |
| Dec 18, 8:47 AM EST | Special Weather Statement | MFL | Collier | 28 min |
| Dec 18, 8:51 AM EST | Tornado Warning | MFL | Collier | 44 min |
| Dec 18, 9:06 AM EST | Special Weather Statement | MFL | Hendry | 24 min |
| Dec 18, 9:11 AM EST | Special Marine Warning | MFL | 64 min | |
| Dec 18, 9:14 AM EST | Special Marine Warning | MFL | 46 min | |
| Dec 18, 9:15 AM EST | Special Weather Statement | MFL | Broward | 30 min |
| Dec 18, 9:18 AM EST | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Dec 18, 9:28 AM EST | Special Weather Statement | MFL | Collier | 47 min |
| Dec 18, 9:31 AM EST | Special Weather Statement | MFL | Hendry | 29 min |
| Dec 18, 9:38 AM EST | Tornado Warning | MFL | Miami-Dade | 67 min |
| Dec 18, 9:55 AM EST | Special Marine Warning | MFL | 65 min | |
| Dec 18, 10:24 AM EST | Special Marine Warning | MFL | 51 min | |
| Dec 18, 10:26 AM EST | Special Weather Statement | MFL | Collier, Monroe | 64 min |
| Dec 18, 10:27 AM EST | Tornado Warning | MFL | Miami-Dade | 63 min |
| Dec 18, 10:48 AM EST | Special Marine Warning | MFL | 57 min | |
| Dec 18, 11:04 AM EST | Areal Flood Warning | MFL | Broward, Miami-Dade, Palm Beach | 4 hr |
| Dec 18, 11:20 AM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 55 min |
| Dec 18, 11:24 AM EST | Special Marine Warning | MFL | 51 min | |
| Dec 18, 11:48 AM EST | Special Weather Statement | MFL | Broward | 42 min |
| Dec 18, 11:52 AM EST | Special Weather Statement | MFL | Broward | 38 min |
| Dec 18, 12:19 PM EST | Special Marine Warning | MFL | 56 min | |
| Dec 18, 12:38 PM EST | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Dec 18, 1:00 PM EST | Tornado Warning | MFL | Miami-Dade | 30 min |
| Dec 18, 1:01 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Dec 18, 1:19 PM EST | Special Marine Warning | MFL | 116 min | |
| Dec 18, 3:06 PM EST | Areal Flood Warning | MFL | Broward, Miami-Dade | 4 hr |
| Dec 18, 3:14 PM EST | Special Marine Warning | MFL | 25 min | |
| Dec 18, 3:50 PM EST | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Dec 18, 4:34 PM EST | Special Marine Warning | MFL | 86 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.